Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have high liver enzymes. Will it be controlled by stopping alcohol?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
My liver enzymes are higher than normal. I want to cut back on drinking alcohol but not stop entirely. Will this work? Will taking milk thistle help?Not sure if you got the additional info': I am in excellent overall health. Thanks!
Posted Fri, 25 Jan 2013 in Liver and Gall Bladder
Answered by Dr. Sadiq Mughal 2 hours later
Thanks for writing to us.
Cutting down alcohol would definitely help your liver and your liver enzymes would come down as well. But we should be looking at cutting it down to 1 drink ( =30 ml) per day.
Although the beneficial effects of milk thistle are known, there are no large trials which have investigated the role of milk thistle in liver disease. So I would not be able to comment on the same. I think cutting down on the alcohol and eating healthy is all that you need. The liver has tremendous capacity to bounce back and I am sure it will take care of itself if you take care of these things.
Hope this answers your question.
Let me know if you have any more concerns
Take care.
Dr Sadiq
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor